Mr. Wise

Patient : I have problems with daily and persistent itching in the groin area and scrotum along with recurring rashes (very light in appearance) on the inner thighs as well as a patch on my stomach that comes and goes for years. I have tried various things (topical creams of various sorts) to no avail but perhaps without the necessary persistence. I am not overweight by any means but sweat quite a bit in these areas. I am living in Peru and my wife took me to a pharmacy where they gave me Diflucan 150 mg to be taken once every week for four weeks. The medical system here is good but there are often things one can obtain over the counter that are otherwise only obtained by prescription in the US and Diflucan happens to be one of them. In any event, I took my first dose yesterday and after an hour to two hours developed acute chills and was very lethargic and tired. I later read online that this is a serious side effect but talked to a US pharmacist who said that it was likely my body adapting to the medicine and that if it doesn't persist there is nothing to worry about - in so many words. Today (about 18 hours later from the first dose) I have a metallic taste in my mouth which I know to be normal but felt a little bit of chills which seem to be getting better. I wanted to know if the chills are something to be worried about, and why, what is the cause behind the concern? Why is it listed as a serious side effect on some sites by the pharmacist is says not that he knows of? I have little resources here to see a doctor at the moment as I am still applying for residency and without insurance here.
Symptoms:  Chills
Doctor :   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I took a VSL#3 probiotic pill this morning that seconds before that fell on my own kitchen floor. We do not wear sho...

Q: I am having insomnia due to a number of factors. I suffer from OCD, depression and general anxiety disorder. I am als...

Q: I was taking 75mg of Effexor for3 months. I( told my Dr. I wanted to stop it. He was annoyed at me and told me to t...

Q: Can I take keto os when pregnant. I am 5 weeks. Keto os is therapeutic ketones. The company Prüvit claims it is safe

Q: Concerned about chances of contracting hiv. after recent sexual encounters, even though protected. There has been a c...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews